A 72-year-old woman with metastatic ER/PR-positive breast cancer who had been on ribociclib and letrozole for 1 year developed severe life-threatening colitis. She presented to emergency department with features of acute abdomen and diarrhoea. The diagnosis of colitis was confirmed radiologically as well as by histopathological examination of the biopsy specimen and the patient clinically improved after withholding ribociclib and receiving corticosteroids compatible with ribociclib-induced colitis. The mechanism of injury in CDK 4/6 inhibitor-induced colitis is unknown but may be related to recruitment of inflammatory cells. Whether the development of colitis is associated with tumour response is an interesting and unanswered question.
- Breast cancer
- Unwanted effects / adverse reactions
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors AAM is the main author of this article and conducted research and data collection regarding this work including reference collection. ZMO helped me in the writing of this manuscript as well as data collection. She also offered technical support. ZL who is radiology fellow provided the relevant images and figures related to this case report. HA who is medical oncology consultant reviewed the whole manuscript and provided his expert opinion.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.